Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Poison ivy reoccurring after turning into blisters and then hives. Taking medications. Possible solution?

Hi - I came into poison ivy about 2 weeks ago. It was on my ankles and neck - turned to blisters. I went to my family doctor who gave me a prescription for prednisone . I took 30 mg for first 3 days, then 20 mgs for next t3 days. At that time, the poison ivy started to clear nicely, but I became covered in hives . My doctor took me off prednisone and started me on benadryl for hives. I have been taking benedryl today, and the hives are coming and going and not as swollen as they were yesterday - but still there. However, the poison ivy seems to be coming back. Not sure what to do now - Wait it out? It is now after 5:00pm on Friday - so we are at the weekend. Should I go to the ER or just try and ope?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  180
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi poison ivy infection is called as irritant or allergic contact dermatitis.of cpurse prednisolone is the treatment of choice but it should be used along with antibiotic always to prevent recurrences and application of moisteriser and sternon g ointment will prevent recurrences
Answered: Mon, 23 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor